Linearizing Weight Factors for Least-Squares Fitting

by Llewellyn E. Jones, (M.ASCE), Prof. of Mech. Engrg. and Engrg. Archivist; Univ. of Toronto, Toronto, Canada,

Serial Information: Journal of the Hydraulics Division, 1971, Vol. 97, Issue 5, Pg. 665-675

Document Type: Journal Paper

Abstract: Comprehensive relationships are given for least-squares fitting of linear functions, corresponding to various parametric conditions, but limited to fallibility in either abscissa or ordinate, but not in both. For a nonlinear function linearized by suitable change of variable(s), the given least-squares relationships may be used validly if the weights are appropriately altered. The necessary linearizing weight factors are derived and verified in numerical examples.

Subject Headings: Linear functions | Least squares method | Parameters (statistics) | Verification |

Services: Buy this book/Buy this article


Return to search